Alert archive / Vermont / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 30, 2021, 2:56 PM EDT for Windsor County, Vermont. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 30, 2021, 3:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 138 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
960
WWUS81 KBTV 301856
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
256 PM EDT Wed Jun 30 2021
VTZ011-012-019-301945-
Eastern Rutland-Western Rutland-Windsor-
256 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...
At 256 PM EDT, a strong thunderstorm was located near Mount Tabor,
moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chester, Cavendish, Ludlow Village, Perkinsville Village,
Wallingford, Mt. Holly, Mt. Tabor, Mount Holly, Ludlow, Andover,
Mount Tabor, Weston, Tinmouth, Shrewsbury, Baltimore, Springfield,
Weathersfield, Reading, West Windsor and Plymouth.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7301 4345 7306 4354 7289
4346 7239 4338 7242 4336 7241 4336 7239
4333 7241 4331 7240 4327 7241 4325 7244
4323 7243 4324 7255 4322 7269
TIME...MOT...LOC 1856Z 255DEG 31KT 4339 7291
$$
KutikoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:37 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 30, 1:37 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Burlington VT 137 PM EDT Wed Jun 30 2021 .SYNOPSIS... One more warm and humid day across the North Country today, before a surface front drops through the region resulting in slightly cooler temperatures for the middle to end of the week. Scattered showers and thunderstorms are likely with this front Wednesday, with greater areal coverage and the possibility of some stronger storms. Unsettled and cooler conditions are expected for the end of the week into the weekend with several more chances for precipitation. && .NEAR TERM /THROUGH THURSDAY/... As of 135 PM EDT Wednesday...Severe Thunderstorm Watch 327 in effect until 7 PM this evening. Convection continues to become more robust this afternoon with a couple of severe storm so far across central zones. Southern areas will get into it soon and expect additional warnings through the afternoon. Previous Discussion from 410 AM...An active day will unfold with the chance for strong to locally severe storms possible this afternoon, mainly across Essex County, New York and into south- central Vermont southwards. Strong winds, hail, heavy downpours, and frequent lightnings will be the main threat with these storms. On the weather map, an upper high is centered near Virginia with an upper trough sinking southwards across Canada. This is funneling moisture from the Gulf of Mexico across our region with a ring of fire around the ridge. Outside of the Northeast Kingdom, our nocturnal convection has largely waned, but given such a moist air mass with some elevated instability, it will not take much to trigger some convection this morning. Late in the morning into the early afternoon, we should see more convection churning as a prefrontal trough slides into the forecast area. With about 35 to 45 knots of effective bulk shear present, we could see some signs of organization. However, the better instability is expected to remain south of the better shear, and better synoptic forcing will likely be south as the upper jet streak sets atop us by mid-afternoon. Indeed, the highest omega values lie across southern Vermont down across central New York and western Massachusetts. Nevertheless, enough ingredients should be present that we do see stronger storms arcing across south-central Vermont. With freezing levels up to around 15000 ft above ground level, it will may be difficult for large hail to fall, but this speaks to the warm rain processes today. Locally torrential rain will certainly be possible with any storms, and south-central Vermont has already been favored for convection over the last two days. After 4 to 5 PM, the prefrontal trough will start shifting out of the area, and we should see a lull in activity. However, the front itself will cut across after 5 PM. With at least some partial recovery behind the trough, scattered showers and a few thunderstorms will again be possible later in the day and perhaps even a bit after midnight. Warm today, with mid 70s to lower 80s across Upstate New York, mid 80s across the Champlain Valley into eastern Vermont, and lingering upper 80s to lower 90s in the lower Connecticut River Valley. Across Windsor County, we may still see heat indices climb up to 94 to 95 in the lower valleys, like Springfield. Overnight, temperatures will still likely be warm as cold air advection will only just be getting started. Lows should remain in the 60s. On Thursday, a well-advertised digging upper low will be on its way southwards. Thus, while the front will have crossed the region, flow aloft remains out of the southwest. With just enough heating, cooling aloft, and with moisture overrunning the frontal boundary, there could be an isolated shower or two, mainly across the Adirondacks and into south-central Vermont. With cold advection now well underway on Thursday, forecast highs will be in the 70s. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... As of 422 AM EDT Wednesday...Models in pretty good agreement that a developing upper level low will drop south and east through the eastern Great Lakes Thu night then into northern PA/southern tier of NY by Friday. This looks like it will induce weak cyclogenesis along the front somewhere along the front vicinity NYC or along the southern New England coast by Friday. This will increase the chances of precipitation from south to north Thursday night into Friday morning. While some of the precipitation early Friday looks like it may be stratiform, cooling aloft (-15C at 500mb) and some elevated instability on Friday especially from the Green mountains westward could be enough to give the precipitation more of a convective shower nature. There will be considerable cloud cover with the coolest temps in the 60s on Friday from the Green Mountains eastward with light east to southeast maritime low level flow while west of the Greens into northern NY should be a little warmer with readings reaching the upper 60s to lower 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 422 AM EDT Wednesday...The upper low moves slowly northeastward across New England Friday night into the Canadian maritime Saturday and Sunday with the ECMWF fastest and GFS/CMC slower. This will keep a threat of showers going Friday night into Sunday with the highest chances each day in the afternoon/early evening hours but it won't rain all the time. Temperatures will moderate through this time period from the lower to mid 70s on Saturday and back near normal 75 to 80 on Sunday with more sunshine in the forecast. The upper low moves away by Monday into Tuesday we should warm further into the 80s, perhaps around 90 as ridging moves back into the region. Backward trajectories by Tuesday suggest the source of our airmass could be from the Pacific northwest where all time record heat is currently occurring. Of course it will be modified by the time it reaches here as it treks across Canada and the midwest. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Through 18Z Thursday...Main aviation concern for the period will be scattered thunderstorms this afternoon, some containing damaging winds, frequent lightning and torrential rainfall. Mainly included VCTS in the forecast for now and will handle TSRA threat on AMD basis. Any of these storms will produce brief gusty winds and IFR vsby. After midnight, MVFR ceilings develop across northern terminals through the night, lifting to VFR after 12Z. Outlook... Thursday Night: VFR. Chance SHRA, Slight chance TSRA. Friday: Mainly MVFR, with areas VFR possible. Chance SHRA, Slight chance TSRA. Friday Night: Mainly MVFR, with areas VFR possible. Chance SHRA, Slight chance TSRA. Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA, Slight chance TSRA. Saturday Night: VFR. Slight chance SHRA. Independence Day: Mainly VFR, with local MVFR possible. Chance SHRA, Slight chance TSRA. Sunday Night: VFR. Chance SHRA. Monday: VFR. Chance SHRA, Slight chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Haynes NEAR TERM...Haynes/Lahiff SHORT TERM...Sisson LONG TERM...Sisson AVIATION...Lahiff
Hazardous weather outlook, Jun 30, 3:37 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 337 AM EDT Wed Jun 30 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-010745- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 337 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible throughout the day. During the afternoon, a few strong to severe thunderstorms will be possible, mainly across portions of Essex County, NY east into central and southern Vermont. These storms will be capable of strong winds, hail, heavy downpours, and frequent lightning. This activity is expected to slide south early this evening. Additional showers and storms will be possible late this evening associated with a cold front, but activity is not expected to be strong at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 12:13 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Burlington VT
1213 PM EDT Wed Jun 30 2021
NYZ034-301715-
Western Essex-
1213 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESSEX COUNTY...
At 1212 PM EDT, a strong thunderstorm was located near Blue Mountain
Lake, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Minerva, Newcomb, Schroon Lake, North Hudson, Olmstedville,
Severance, South Schroon, Schroon Falls, Steep Bay and Vanderwhacker
Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4378 7405 4380 7405 4381 7408 4381 7412
4383 7415 4382 7419 4381 7421 4392 7434
4397 7426 4399 7426 4397 7370 4378 7370
4374 7406
TIME...MOT...LOC 1612Z 275DEG 32KT 4391 7441
KutikoffSpecial weather statement, Jun 30, 12:44 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Burlington VT 1244 PM EDT Wed Jun 30 2021 NYZ028-035-VTZ005-006-008-017-301730- Eastern Clinton-Eastern Essex-Eastern Chittenden-Western Chittenden-Washington-Lamoille- 1244 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON... NORTHEASTERN ESSEX...SOUTHWESTERN LAMOILLE...CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES... At 1243 PM EDT, a strong thunderstorm was located near Willsboro, moving east at 45 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Essex Junction, South Burlington, Burlington International Airport, Burlington, Winooski, Essex Junction Village, Williston, Bolton, Richmond, Jericho, St. George, Jericho Village, Keeseville, Shelburne, Essex, Duxbury, Waterbury, Hinesburg, Underhill and Stowe. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If you are on or near Lake Champlain, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4439 7353 4451 7351 4451 7277 4432 7278 TIME...MOT...LOC 1643Z 271DEG 38KT 4442 7340 Kutikoff
Special weather statement, Jun 30, 1:45 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Burlington VT
145 PM EDT Wed Jun 30 2021
VTZ007-008-010-012-301845-
Caledonia-Windsor-Washington-Orange-
145 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CALEDONIA...
ORANGE...NORTH CENTRAL WINDSOR AND SOUTH CENTRAL WASHINGTON
COUNTIES...
At 145 PM EDT, a strong thunderstorm was located over Brookfield,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bradford, Orange, Chelsea, Corinth, Randolph, Topsham, West Fairlee,
Tunbridge, Vershire, Corinth Corners, Topsham Four Corners,
Washington, Wells River Village, Ryegate, Newbury, Newbury Village,
Williamstown, Brookfield, Groton Village and Fairlee.
LAT...LON 4407 7205 4404 7208 4402 7208 4399 7212
4397 7211 4397 7210 4395 7211 4386 7263
4409 7271 4424 7205 4419 7207 4413 7203
4411 7206 4410 7205 4410 7203 4409 7205
4408 7203
TIME...MOT...LOC 1745Z 256DEG 28KT 4401 7257
BanacosLocal storm report, Jun 30, 2:05 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
205 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 2 WNW SCHROON LAKE 43.84N 73.76W
06/30/2021 ESSEX NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON FOWLER AVE
0132 PM TSTM WND DMG 1 NW TICONDEROGA 43.85N 73.44W
06/30/2021 ESSEX NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN JUST NORTH OF THE VILLAGE ON
ROUTE 9
&&
EVENT NUMBER BTV2101034
EVENT NUMBER BTV2101035
LAHIFFSpecial weather statement, Jun 30, 2:17 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Burlington VT
217 PM EDT Wed Jun 30 2021
VTZ004-007-008-010-301915-
Essex-Caledonia-Washington-Orange-
217 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CALEDONIA...
NORTHEASTERN ORANGE...SOUTHERN ESSEX AND NORTHEASTERN WASHINGTON
COUNTIES...
At 216 PM EDT, a strong thunderstorm was located over Marshfield,
moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barre, St. Johnsbury, Calais, Waterford, Plainfield, Marshfield
Village, Groton, Marshfield, Cabot Village, Lower Waterford, Barre
Town, Wells River Village, Ryegate, Cabot, Barnet, Groton Village,
Ricker State Park, Peacham, Barre City and East Montpelier.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4438 7181 4435 7181 4434 7185 4435 7191
4434 7193 4434 7198 4432 7201 4432 7203
4430 7204 4428 7207 4424 7205 4419 7207
4415 7204 4418 7251 4443 7248 4440 7180
4439 7180
TIME...MOT...LOC 1816Z 275DEG 30KT 4431 7235
BanacosSpecial weather statement, Jun 30, 2:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
256 PM EDT Wed Jun 30 2021
VTZ011-012-019-301945-
Eastern Rutland-Western Rutland-Windsor-
256 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...
At 256 PM EDT, a strong thunderstorm was located near Mount Tabor,
moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chester, Cavendish, Ludlow Village, Perkinsville Village,
Wallingford, Mt. Holly, Mt. Tabor, Mount Holly, Ludlow, Andover,
Mount Tabor, Weston, Tinmouth, Shrewsbury, Baltimore, Springfield,
Weathersfield, Reading, West Windsor and Plymouth.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7301 4345 7306 4354 7289
4346 7239 4338 7242 4336 7241 4336 7239
4333 7241 4331 7240 4327 7241 4325 7244
4323 7243 4324 7255 4322 7269
TIME...MOT...LOC 1856Z 255DEG 31KT 4339 7291
KutikoffThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:44 PM EDT | Special Weather Statement | BTV | Chittenden | 46 min |
| Jun 30, 12:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 59 min |
| Jun 30, 1:15 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Lamoille, Washington | 60 min |
| Jun 30, 1:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 53 min |
| Jun 30, 1:45 PM EDT | Special Weather Statement | BTV | Orange | 60 min |
| Jun 30, 2:17 PM EDT | Special Weather Statement | BTV | Caledonia | 58 min |
| Jun 30, 2:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 66 min |
| Jun 30, 7:28 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 62 min |
| Jun 30, 12:13 PM EDT | Special Weather Statement | BTV | Essex | 62 min |
| Jun 30, 4:50 PM EDT | Special Weather Statement | BTV | St. Lawrence | 55 min |
Nearby
Special Weather Statements in Vermont, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.